Jump to content


Photo

Xyrem And Depression


  • Please log in to reply
5 replies to this topic

#1 Fra2302

Fra2302

    Member

  • Members
  • 13 posts

Posted 22 June 2009 - 08:12 AM

What exactly is it in Xyrem that causes come people who have depression, to become more depressed?

Also, what medications are you all on, that counter and fight back against the depression that xyrem in some instances effect some people?

#2 Lais02

Lais02

    Member

  • Members
  • 295 posts
  • Gender:Female
  • Location:Minnesota

Posted 22 June 2009 - 06:25 PM

I went the opposite way. With Xyrem I'm not depressed and now I'm off of my antidepressants.

#3 eightlegs

eightlegs

    Member

  • Members
  • 126 posts

Posted 22 June 2009 - 06:59 PM

With me I went from fine to severely depressed in just a matter of days. No amount of antidepressants would have helped that, I just had to stop taking it completely.. which sucks because it was really helping. dry.gif

#4 Mike M

Mike M

    Member

  • Members
  • 379 posts
  • Gender:Male
  • Location:Saint Paul, MN
  • Interests:Ultimate Frisbee, Literature, Film, Music, Narcolepsy, Education

Posted 23 June 2009 - 01:04 AM

The primary reason that Xyrem can cause or deepen depression is that it is a "depressant." Like alcohol, Xyrem functions to inhibit certain brain functions, making it easier to relax and unwind. Unfortunately, for some people that effect causes them to go well beyond relaxing, into a state of complete despair. I hope that helps.

#5 ddturner82

ddturner82

    Member

  • Members
  • 2 posts

Posted 23 June 2009 - 01:34 AM

everyone is different, but perhaps you should not be so hasty in associating the depression solely due to xyrem. Could it be your initial dose was too high? I had a problem with my dr raising dosage too fast -



#6 Fra2302

Fra2302

    Member

  • Members
  • 13 posts

Posted 24 June 2009 - 10:15 AM

[quote name='ddturner82' date='Jun 23 2009, 07:34 AM' post='10570']
everyone is different, but perhaps you should not be so hasty in associating the depression solely due to xyrem. Could it be your initial dose was too high? I had a problem with my dr raising dosage too fast -


Interesting you stated what you did, for the syrenge that I received witht he xyrem states onit, 1.5g.
I was told that my doctor wanted me to use the 2.25g, so I did ever one week from when I started using it. So up to 4.0 it got to the point where I felt awful. went back down to 3.0, Well 3.0 went ok, but soon landed me into the hospital thinking that I was having an stroke, four times, due to out of control numbing of my face, mouth, arms, and legs.

I've heard that it use to be that people were to use Xyrem with each dose for 2 weeks before moving to an higher dose. Have you heard anything about the dosing?

Also, if you don't mind, could you share with me your dosing problems, for it for sure would help me know that I wasn't the only one who has experienced what I did?

Thanks,